Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Travelling in high altitude. Experiencing chest flushing, breathing difficulty, high pulse rate. Altitude induced sickness?

I am traveling in Bogota, Colombia, at 2,800 meters. I am generally a healthy 47 year-old woman. Two days ago, I began seeing chest flushing, which has spread all over my chest. I have some tightness of breathing and increased pulse rate, which I know as altitude-induced from earlier trips. Is the flushing also likely from the altitude?
Asked On : Sat, 23 Feb 2013
Answers:  1 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Hello Ms tas17,

By "Chest flushing", do you mean that the skin over the chest region is warm, and uncomfortably swollen?

Your symptoms of tightness of breathing and raised pulse are more medically significant, as you are re-inducted to high altitude. All forms of "mountain sickness" are more common among those who get exposed to high altitude a second time. Please don't disregard them. If you are breathing hard, even while you are resting, please get supplemental oxygen, medical help and come down to lower altitudes at the earliest.

Skin involvement is not likely to be a typical effect of high altitude. If you never had the flushing at sea-level ever before, it could be an effect of altitude, not yet recognized.

Hope you enjoy the serenity of Colombian mountains in comfort,

With warm regards
Answered: Wed, 20 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor